MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 8121
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Vascular Dissection (3160)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a dissection occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman truseal access system (was) was positioned in the laa and a 24mm watchman flx laa closure device and delivery system (wds) was inserted into the was.The closure device was deployed, but was too proximal, so it was fully recaptured.It was deployed again, but did not meet the release criteria, so it was fully recaptured again.On the third deployment, the closure device did not expand.It was fully recaptured and removed from the patient.Another 24mm watchman flx closure device was used in a different lobe.It was deployed, but was too proximal, so a full recapture was performed and the wds was removed from the patient.An impulse pigtail catheter was inserted again into the was to achieve the very first position.After contrast was given, an intimal dissection was seen in the laa.The devices were removed and the procedure was aborted.The patient experienced low blood pressure and went to the emergency room where aterenol was administered.The patient is currently fine and has been discharged from the hospital.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an impulse diagnostic catheter.Analysis of the tip, and shaft included microscopic and visual inspection.Inspection found no damage or defect to the device.
 
Event or Problem Description

Brand Name
IMPULSE GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9484306
Report Number2134265-2019-15821
Device Sequence Number209501
Product Code DQO
UDI-Device Identifier08714729200338
UDI-Public08714729200338
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8121
Device Catalogue Number8121
Device Lot Number0060189333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;